Last steroid tablet today.

Hi gang. Been on steroids since May, lowering the dose each month.

today was my last 1mg tablet. It’s going to be weird tomorrow not taking it. Methotrexate is helping, but need to top up with paracetamol most days of late. Could be the damp weather I guess. I also had my first b12 injection today.

I have been taking omeprazole since May, and I am hoping to reduce this. Pharmacy at my surgery are ringing me tomorrow so I can ask about this. Is it normal to feel a little anxious about my meds changing. I guess I am worried the chronic pain will come back again. Sorry for being so negative.

Comments

  • stickywicket
    stickywicket Member Posts: 27,686

    Congratulations on getting to the steroid finishing tape, @Woofy . I hope all goes smoothly from now on. Top up with paracetamol if necessary. It's very easy to say but try not to be anxious. Remember stress makes it all worse anyway. But we all do get anxious in such circumstances. It'd be a bit odd not to when we know how bad things have been. But I do hope all will be well for you. It's been a long haul.

    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • frogmorton
    frogmorton Member Posts: 29,208

    Definitely well done from me too!

    Not easy coming off steroids at all. I think they can mess with our emotions too after all it is a hormone.

    I have everything crossed that your new regime will work for you.

    Can't remember what level your MTX is at yet, but everything is crossed.

    Take care and good luck with the B12

    Toni xx

  • Trish9556
    Trish9556 Member Posts: 450

    Hi @Woofy

    Weaning yourself off if any medication is scary and it's hard.

    It's like removing a child's comfort blanket and it messes with everything.

    Look forward. You WILL be better off without the steroids, it's hard though. Be brave and keep telling yourself it's all ok.

    I've been weaned off of hundreds of long term meds over my 67 years so I know you can do this and I know you will be fine, you're not going to turn into a dalek or any other scary monster as a result of not taking the steroids but it does take time.

    Love n hugs

    Trish xxx

  • Woofy
    Woofy Member Posts: 252

    Thank you sticky. Had a chat with surgery pharmacist today. She has given me some great advice. I can slowly start reducing the omeprazole, which will be great too. Think I just felt a bit of a wobble, as I’ve been taking the steroids for so long although I was only on 1mg for this past month. You are right stress only makes the pain worse. Got to keep up the good fight. 😊

  • Woofy
    Woofy Member Posts: 252

    Thanks Trish. You are so right. It is like a comfort blanket. Before I went on to methotrexate in May this year, every time I had my steroids reduced, the pain came back. But you are right I’ve got to look forward not back steroids are not for long term use. 😊

  • Baloo
    Baloo Member Posts: 381
    edited 21. Dec 2023, 22:46

    @Woofy no in some ways the anxiety is normal, to find ways of helping the process and keeping the risk down.